Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 49, NWS Jackson, MS

March 11, 2010Attala County, Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 11, 2010, 11:24 PM CST for Attala County, Montgomery County, Mississippi. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2010, 11:24 PM CST (05:24 UTC)
Expired
Mar 12, 2010, 12:00 AM CST
In force
36 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Montgomery County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 11:30 PM CSTHAIL 0.88Possumneck, MSNICKEL SIZE HAIL IN THE CITY REPORTED BY POSSUMNECK POLICE DEPT
Mar 11, 11:34 PM CSTHAIL 18 Nne Hesterville, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3592 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WUUS54 KJAN 120524
SVRJAN
MSC007-097-120600-
/O.NEW.KJAN.SV.W.0049.100312T0524Z-100312T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CST THU MAR 11 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL MIDNIGHT CST

* AT 1124 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR POSSUMNECK MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HESTERVILLE BY 1130 PM CST...
  POPLAR CREEK BY 1140 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3336 8945 3330 8945 3329 8940 3317 8932
      3305 8975 3313 8980 3320 8976 3330 8967
      3330 8964 3333 8964 3346 8951
TIME...MOT...LOC 0524Z 229DEG 46KT 3317 8973

$$

MME
1 follow-up statement
425 
WWUS54 KJAN 120550
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1150 PM CST THU MAR 11 2010

MSC007-097-120600-
/O.CON.KJAN.SV.W.0049.000000T0000Z-100312T0600Z/
MONTGOMERY MS-ATTALA MS-
1150 PM CST THU MAR 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR NORTH CENTRAL ATTALA AND SOUTHEASTERN MONTGOMERY COUNTIES...

AT 1151 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR POPLAR CREEK MOVING NORTHEAST AT
35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CST FRIDAY
MORNING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3346 8951 3336 8945 3329 8945 3329 8940
      3326 8942 3321 8960 3326 8967 3329 8967
      3330 8964 3333 8964
TIME...MOT...LOC 0551Z 229DEG 32KT 3330 8950

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 11:00 PM CST, 24 minutes earlier.

Area forecast discussion, Mar 11, 11:00 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1100 PM CST THU MAR 11 2010

.UPDATE...GREATEST THUNDERSTORM CHANCES ACROSS NORTHERN AND
NORTHEASTERN AREAS WAS THOUGHT TO HOLD OFF UNTIL AFTER MIDNIGHT
ALTHOUGH STRENGTHENING LOW LEVEL CONVERGENCE ALONG A NATCHEZ TO
GREENWOOD LINE HAS KICKED OFF A COUPLE THUNDERSTORMS IN THESE AREAS.
ZONE FORECAST HAS BEEN UPDATED TO INCLUDE THUNDER ALL AREAS THROUGH
MIDNIGHT. EVERYTHING ELSE ON TRACK. /BK/

&&

.PREV DISCUSSION... /ISSUED 952 PM CST THU MAR 11 2010/

..SEVERE THUNDERSTORMS POSSIBLE AGAIN TONIGHT...

UPDATE...ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE TONIGHT AS
A STRONG UPPER LEVEL S/WV OUT OVER NE TEXAS MAKES ITS WAY ACROSS THE
ARKLAMISS REGION THROUGH EARLY MORNING. LARGE AREA OF ELEVATED RAIN
AND ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN LA THIS
EVENING...WHERE SURFACE LOW PRESSURE HAS DEVELOPED IN ADVANCE OF THE
UPPER S/WV. JUST HOW THIS IS ALL GOING TO PAN OUT TONIGHT FOR OUR
REGION IS A LITTLE UNCERTAIN AT THIS JUNCTURE. EXPECT SHOWERS TO
CONTINUE SPREADING OUR WAY THROUGH MIDNIGHT WITH THE BEST CHANCE FOR
THUNDER WEST OF I-55. MOST OF THE SEVERE THUNDERSTORM ACTIVITY IS
EXPECTED TO HOLD OFF UNTIL AFTER MIDNIGHT...BUT WONT RULE OUT THIS
POSSIBILITY OVER THE NEXT COUPLE HOURS. AFTER MIDNIGHT...AMPLE DEEP
LAYER LIFT IN ADVANCE OF THE S/WV WILL BE OVER THE REGION AND
COMBINED WITH THE CONTINUED FEED OF LOW LEVEL MOISTURE EXPECT
SHOWERS AND THUNDERSTORMS MOST AREAS THROUGH EARLY MORNING. FEEL THE
BEST CHANCES FOR SEVERE STORMS WILL BE CONFINED SOUTH OF THE I-20
CORRIDOR WHERE LATEST MODEL GUIDANCE SHOWS HIGHEST INSTABILITY
CHANCES...WITH MUCH LESS INSTABILITY TO THE NORTH. GIVEN STEEP MID
LEVEL LAPSE RATES THE GREATEST RISK WILL BE LARGE HAIL AND HAVE
INCLUDED THIS WORDING IN THE ZONES. ACROSS FAR SOUTHEASTERN ZONES
THERE IS STILL THE POSSIBILITY OF SOME CONVECTION BECOMING NEAR
SURFACE BASED AND THIS AREA SHOULD HAVE THE GREATEST RISK FOR
DAMAGING WINDS AND POSSIBLY A TORNADO...IN ADDITION TO THE LARGE
HAIL.

ONLY ADJUSTMENTS MADE WERE TO REFLECT THE LATEST THINKING WITH
REGARD TO SEVERE THUNDERSTORM POTENTIAL. LOW TEMPS FOR TONIGHT LOOKED
GOOD WITH A SLIGHT ADJUSTMENT MADE TO TVR. ALL PRODUCTS HAVE BEEN
SENT...PREVIOUS DISCUSSION BELOW. /BK/

PREV DISCUSSION... /ISSUED 350 PM CST THU MAR 11 2010/

.SEVERE THUNDERSTORMS POSSIBLE TONIGHT...

DISCUSSION...

TONIGHT THROUGH SATURDAY NIGHT...

A VERY COMPLEX CONVECTIVE PATTERN WILL EVOLVE TONIGHT...AS THE FINAL
IN A SERIES OF VIGOROUS MID/UPPER-LEVEL SHORTWAVE TROUGHS SWINGS
THROUGH THE REGION IN THE BROADER CYCLONIC ENVELOPE OF THE
DEEP-LAYER LOW CENTERED OVER THE CENTRAL CONUS. THIS DISTURBANCE
IS CURRENTLY TAKING SHAPE AS A CLOSED CYCLONIC CIRCULATION CENTERED
OVER NORTH TEXAS. INTENSE DEEP-LAYER ASCENT AHEAD OF THIS FEATURE
WILL TRANSLATE NORTHEASTWARD ACROSS THE ARKLAMISS REGION TONIGHT
WHILE THE UPPER TROUGH BECOMES NEGATIVELY-TILTED AND AMPLIFIES. DUE
TO THE AMPLIFICATION...THE COLD POOL ALOFT ASSOCIATED WITH THE
LARGER-SCALE CYCLONE WILL DRAIN INTO THE CWA...WITH H5 TEMPERATURES
TONIGHT FALLING TO AROUND -20C. AS SOUTHWESTERLY FLOW AT H7 INCREASES
TO 40-50 KT TONIGHT AHEAD OF THE TROUGH TO MAINTAIN LOW-LEVEL WARM
AIR ADVECTION BENEATH THE COLD POOL...H7-H5 LAPSE RATES WILL INCREASE
TO 7-8 C/KM...WITH MUCAPE VALUES RANGING FROM 500-1000 J/KG ACROSS
THE CWA. H5 WINDS WILL INCREASE TO 65 TO 75 KT ACROSS THE
AREA...WHICH WILL PROVIDE FOR AMPLE SHEAR WITHIN THE CAPE-BEARING
LAYER...WITH EFFECTIVE BULK SHEAR MAGNITUDES RANGING FROM 40 KT IN
THE WEST TO 50 KT IN THE EAST. WITH STRONG DEEP-LAYER Q-VECTOR
CONVERGENCE IN PLACE FOR CONVECTIVE INITIATION...THE CONVECTIVE
PARAMETERS WILL BE MORE THAN CONDUCIVE FOR AT LEAST ELEVATED
CONVECTION...WITH A HIGH LIKELIHOOD FOR HAIL. THE STRENGTH OF THE
DEEP-LAYER SHEAR WILL SUPPORT ROTATING UPDRAFTS AND ELEVATED
SUPERCELLS...WITH THE POTENTIAL FOR SEVERE HAIL FROM THE STRONGEST
STORMS...WITH HAIL EXPECTED TO RANGE FROM QUARTER TO GOLF BALL SIZE.
CONTINUOUS LIGHTNING WILL ALSO BE EXPECTED WITH STRONG UPDRAFTS
EXTENDING DEEP WITHIN THE MIXED PHASE REGION.

A MAJOR QUESTION EXISTS WITH REGARD TO THE POTENTIAL FOR
SURFACE-BASED CONVECTION...AND THIS POTENTIAL WILL HINGE ON THE
EVOLUTION OF BOUNDARY LAYER MOISTURE FIELDS AND FINE-SCALE SURFACE
FEATURES. LATE MORNING AND EARLY AFTERNOON SURFACE ANALYSIS DEPICTS
A COLD FRONT EXTENDING FROM THE MID-SOUTH REGION SOUTHWARD THROUGH
NORTHERN LOUISIANA AND INTO THE NORTHWESTERN GULF OF MEXICO FROM
SOUTHEAST TEXAS. ACROSS THIS BOUNDARY...WINDS ABRUPTLY SHIFT FROM
THE SOUTHWEST TO NORTHWEST. AHEAD OF THE BOUNDARY...THE FLOW BECOMES
MORE SOUTHERLY WITH A THETA-E AXIS EXTENDING FROM NEW ORLEANS
NORTHWARD THROUGH JUST EAST OF HATTIESBURG AND NORTH-NORTHEASTWARD
INTO WESTERN ALABAMA. LATEST VISIBLE SATELLITE TRENDS INDICATE A
PERSISTENT CUMULUS FIELD IN THIS ZONE. BETWEEN THE THETA-E AXIS AND
THE COLD FRONT...AMPLE INSOLATION AND SHALLOWER MOISTURE HAS ALLOWED
LOW-LEVELS TO EFFICIENTLY MIX UP TO 5000 FT AGL WITH DEWPOINTS HAVING
FALLEN INTO THE MID/UPPER 40S. THIS HAS SET UP A DEWPOINT
GRADIENT...ALMOST REMINISCENT OF A STATIONARY DRYLINE...IN THE
VICINITY OF INTERSTATE 59.

FOR TONIGHT...THE INTENSE SYNOPTIC ASCENT WILL BECOME JUXTAPOSED
WITH THE SURFACE COLD FRONT TO THE WEST TO SUPPORT SURFACE
CYCLOGENESIS OVER CENTRAL LOUISIANA. NWP MODEL GUIDANCE DEPICTS A
SURFACE LOW QUICKLY SPINNING UP ALONG THE FRONT AND THEN RACING
NORTHEASTWARD WHILE INTENSIFYING FROM A 1003 MB LOW AROUND 12/0000
UTC OVER CENTRAL LOUISIANA TO A 999 MB LOW AROUND 12/1200 UTC OVER
NORTHWEST ALABAMA. IN RESPONSE TO THE PRESSURE FALLS...AN EAST TO
SOUTHEAST ISALLOBARIC WIND WILL FORCE THE DRYLINE-LIKE FEATURE TO
RETREAT NORTHWESTWARD PRIOR TO THE PASSAGE OF THE SURFACE LOW AND
COLD FRONT. THE DEGREE TO WHICH THE LOW-LEVEL MOISTURE IS MAINTAINED
WITHIN THE MOIST SECTOR WILL BE MODULATED BY MIXING PROCESSES
THROUGH LATE AFTERNOON. SHOULD LOCATIONS WITHIN THE MOIST AXIS
ENTIRELY MIX OUT...THEN LOW-LEVEL MOISTURE WILL BE DEGRADED AND THE
POTENTIAL FOR SURFACE-BASED INSTABILITY WILL BE REDUCED.
HOWEVER...IF CONTINUED SCATTERED CLOUD COVERAGE AND HIGHER PWATS
KEEP SURFACE TEMPERATURES FROM SUPPORTING DRY ADIABATIC
LOW-LEVELS...THEN THE MOIST AXIS COULD REMAIN MOSTLY IN-TACT. EVEN
IF THE MOIST SECTOR DOES MIX OUT...NOCTURNAL DECOUPLING AND THE
ASSOCIATED BACKING OF SURFACE WINDS WILL ALLOW FOR BOUNDARY LAYER
DEWPOINTS TO CLIMB ONCE AGAIN AFTER SUNSET SUPPORTING SOME MOISTURE
RECOVERY. AT THIS JUNCTURE...THE NAM IS INDICATING A MUCH TIGHTER
DRYLINE-LIKE FEATURE WITH SBCAPE/MLCAPE VALUES OF 500-1000 J/KG IN
THE MOIST SECTOR. THE GFS IS INDICATING THESE VALUES RANGING FROM
400 TO 500 J/KG AND IS SUGGESTING GREATER MIXING IN THE MOIST
SECTOR. NWP MODELS SUGGEST THAT THE POTENTIAL FOR HIGHER SBCAPES
COULD BE REALIZED...AND THIS COULD SET THE STAGE FOR SURFACE-BASED
CONVECTION TONIGHT GIVEN DECREASING CONVECTIVE INHIBITION WITH THE
APPROACHING MID/UPPER-LEVEL ASCENT AND COOLING ALOFT. CONFIDENCE IN
SURFACE-BASED CONVECTIVE INITIATION IS NOT PARTICULARLY HIGH THOUGH.

WHILE NUMEROUS ELEVATED CONVECTION IN THE FORM OF MULTIPLE STORM
CLUSTERS AND LINE SEGMENTS WITH A SEVERE HAIL RISK IS EXPECTED
ALONG AND BEHIND OF THE COLD FRONT...ANY SURFACE-BASED
CONVECTION...IF IT MATERIALIZES...WILL BE CONFINED TO THE MOIST
SECTOR. THIS AREA IS EXPECTED TO BE LIMITED TO LOCATIONS ALONG AND
SOUTHEAST OF THE NATCHEZ TRACE PARKWAY BEFORE THE COLD FRONT
OVERTAKES THE DRYLINE-LIKE FEATURE. ANY SURFACE-BASED CONVECTION
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND POSSIBLY ONE OR
TWO TORNADOES...ESPECIALLY WITH ANY SUPERCELLS GIVEN 0-3 KM STORM
RELATIVE HELICITY (SRH) VALUES FROM 200-300 M2/S2 AND 0-1 KM SRH
VALUES UP TO 150 M2/S2.  HOWEVER...GIVEN THE CONDITIONAL NATURE OF
THIS RISK...THE HAZARDOUS WEATHER OUTLOOK EMPHASIZES THE HAIL RISK
OVER THE WIND/TORNADO RISK. GIVEN THE RELATIVELY LIMITED TIME FOR
MOISTURE RECOVERY...PWAT VALUES ARE ONLY EXPECTED TO REACH REACH UP
TO AROUND ONE INCH...AND TOTAL RAINFALL AMOUNTS ARE ONLY EXPECTED TO
RANGE FROM ONE-HALF TO LOCALLY ONE INCH GIVEN FAST STORM MOTION.
HOWEVER...WITH RELATIVELY LOW FLASH FLOOD GUIDANCE VALUES
PARTICULARLY OVER THE NORTHEASTERN HALF OF THE FORECAST AREA...THERE
WILL BE A RISK FOR FLASH FLOODING IF STORMS REPETITIVELY MOVE OVER
THE SAME LOCATIONS. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO
EAST ON FRIDAY.

AS FOR OTHER FORECAST MATTERS...TEMPERATURES TONIGHT WERE KEPT A FEW
DEGREES ABOVE MAV GUIDANCE GIVEN INCREASED CLOUD COVERAGE. BY
FRIDAY...THE UPPER LEVEL LOW WILL HAVE SHIFTED SOUTHWARD...AND
EMBEDDED VORT MAXIMA WILL PIVOT AROUND THE LOW FOR FRIDAY AND
SATURDAY GIVING NORTHERN AND CENTRAL AREAS CLOUDY SKIES ALONG WITH
CHANCE FOR LIGHT RAIN. ADDITIONALLY...MUCH LOWER THICKNESS VALUES
WILL BE PRESENT ACROSS THE REGION...WITH WESTERLY SURFACE WINDS
ADVECTING IN COLDER AIR TO THE REGION ON FRIDAY. THE TIGHT PRESSURE
GRADIENT AT THE SOUTHWESTERN PERIPHERY OF BROAD SURFACE LOW PRESSURE
CENTERED NORTHEAST OF THE CWA WILL SUPPORT GUSTY WEST WINDS FOR
FRIDAY AND SATURDAY...AND LAKE WIND ADVISORIES COULD BECOME
REQUIRED. /COHEN/

SATURDAY NIGHT THROUGH NEXT THURSDAY...

WEAK HIGH PRESSURE WILL BRIEFLY BUILD BACK INTO THE LOWER MISSISSIPPI
RIVER VALLEY SUNDAY INTO MONDAY. ALTHOUGH SOME CLOUDS LOOK TO HANG
AROUND DURING THIS TIME...RAIN CHANCES WILL COME TO AN END ON
SUNDAY...WITH DRY CONDITIONS CONTINUING INTO MONDAY AS THE BEFORE
MENTIONED SYSTEM CONTINUES TO EXIT THE REGION TO THE EAST.

SOME SMALL RAIN CHANCES CREEP BACK INTO THE FORECAST TUESDAY INTO
WEDNESDAY AS YET ANOTHER UPPER LEVEL DISTURBANCE MAKES IT'S RUN ON
THE FORECAST AREA.  THIS NEXT SYSTEM IS ADVERTISED TO MOVE THROUGH
PRETTY QUICK.  THUS...CLOUDS AND ANY RAIN CHANCES ARE EXPECTED TO
MOVE OUT OF THE AREA EARLY THURSDAY AS HIGH PRESSURE AT THE SURFACE
AND ALOFT BUILD BACK INTO THE REGION FOR THE LATTER HALF OF THE WORK
WEEK. /19/

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH
THE EVENING. A STORM SYSTEM WILL COME THROUGH THE REGION OVERNIGHT.
IT WILL DRAG ANOTHER AREA OF LOW PRESSURE WITH A COLD FRONT. EXPECT
CEILINGS AND VISIBILITIES TO DETERIORATE OVERNIGHT WITH THUNDERSTORMS.
SOME OF THESE STORMS COULD CONTAIN STRONG WINDS AND SOME HAIL. SO PUT
IN HAIL WITH STORMS ACROSS THE NORTH AND WESTERN TAF SITES. OUR
STRONG THUNDERSTORM POTENTIAL WILL DECREASE BY DAWN FRIDAY. EXPECT
THE RAINS TO END FROM THE WEST DURING THE MORNING AS CEILINGS RECOVER
TO MVFR CONDITIONS. /17/COHEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       50  65  43  58 /  95  29  12  15
MERIDIAN      50  67  40  59 /  86  44  15  23
VICKSBURG     50  63  42  59 /  96  19   9  11
HATTIESBURG   54  69  45  64 /  82  16   8   7
NATCHEZ       49  65  42  60 /  90   7   5   2
GREENVILLE    47  60  41  57 /  96  44  19  26
GREENWOOD     48  61  40  56 /  87  64  24  29

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK
Hazardous weather outlook, Mar 11, 10:20 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1020 PM CST THU MAR 11 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
130430-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1020 PM CST THU MAR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ARKLAMISS REGION
TONIGHT. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER
1 AM CST. THE PRIMARY HAZARD WITH THE STORMS WILL BE QUARTER TO GOLF
BALL SIZE HAIL. THERE WILL ALSO BE A SMALL CHANCE FOR DAMAGING WINDS
AND ONE OR TWO TORNADOES ALONG AND SOUTHEAST OF THE NATCHEZ TRACE
PARKWAY. VERY HEAVY RAINFALL WILL ACCOMPANY THE STORMS...AND FLASH
FLOODING COULD BECOME A PROBLEM ACROSS PORTIONS OF EASTERN
MISSISSIPPI IF STORMS REPETITIVELY MOVE OVER THE SAME LOCATION.
CONTINUOUS AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH
ALL THUNDERSTORMS. INSTABILITY AND STRONG WIND SHEAR WILL COMBINE
AHEAD OF AN APPROACHING VIGOROUS UPPER LEVEL STORM SYSTEM TO BRING
THIS THREAT FOR SEVERE WEATHER TO THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN/BK

In the hours before

Special weather statement, Mar 11, 10:42 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1042 PM CST THU MAR 11 2010

MSZ036-042-120545-
HOLMES MS-YAZOO MS-
1042 PM CST THU MAR 11 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES SOUTHEAST OF BENTON AT 1043 PM CST...MOVING NORTHEAST
AT 40 MPH.

PEOPLE IN NORTHEASTERN YAZOO AND HOLMES COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 11:15 PM CSTSevere Thunderstorm WarningJANYazoo36 min
Mar 12, 1:35 AM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith55 min
Mar 12, 1:51 AM CSTSevere Thunderstorm WarningJANAttala, Leake54 min
Mar 12, 1:56 AM CSTSevere Thunderstorm WarningJANClarke, Jasper64 min
Mar 12, 2:01 AM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha44 min
Mar 12, 2:05 AM CSTSevere Thunderstorm WarningJANKemper, Noxubee55 min
Mar 12, 2:26 AM CSTSevere Thunderstorm WarningJANLauderdale48 min
Mar 12, 4:08 AM CSTLake Wind AdvisoryJANClay, Grenada, Lauderdale, Lowndes, Madison, Rankin14 hr
Mar 12, 10:54 AM CSTRiver Flood WarningJANLeake3 days
Mar 12, 10:54 AM CSTRiver Flood WarningJANLeake4 days
Mar 12, 10:59 AM CSTRiver Flood WarningJANHinds, Warren5 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.